Alert archive / Missouri / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 28, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Apr 26, 2016, 4:44 PM CDT for Webster County, Wright County, Missouri. It was in force for 46 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 26, 2016, 4:44 PM CDT (21:44 UTC)
- Expired
- Apr 26, 2016, 5:30 PM CDT
- In force
- 46 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Webster County, MO, Wright County, MO
The radar
The Springfield radar (KSGF), 59 km from the middle of the area, began a volume at 21:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 26, 4:46 PM CDT | HAIL 1 | 4 Wnw Duncan, MO | QUARTER SIZE HAIL REPORTED ALONG 38 HIGHWAY NEAR HIGH PRAIRE |
| Apr 26, 4:53 PM CDT | HAIL 1 | 3 Wnw Duncan, MO | QUARTER SIZE HAIL WNW OF DUNCAN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 26, 11:52 AM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.7 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2148 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 669 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 232 m²/s²
- 0-3 km storm-relative helicity
- 236 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 8.3
The text
As transmitted.
539
WUUS53 KSGF 262144
SVRSGF
MOC225-229-262230-
/O.NEW.KSGF.SV.W.0028.160426T2144Z-160426T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
444 PM CDT TUE APR 26 2016
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN WEBSTER COUNTY IN SOUTHWESTERN MISSOURI...
WESTERN WRIGHT COUNTY IN SOUTHWESTERN MISSOURI...
* UNTIL 530 PM CDT
* AT 443 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER NIANGUA...OR
NEAR MARSHFIELD...MOVING EAST AT 20 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
* LOCATIONS IMPACTED INCLUDE...
MARSHFIELD... HARTVILLE...
NIANGUA... DUNCAN...
GROVESPRING... RADER...
ODIN...
THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 100 AND 109.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3723 9292 3749 9292 3749 9289 3748 9289
3748 9253 3747 9249 3715 9248
TIME...MOT...LOC 2143Z 270DEG 16KT 3735 9283
HAIL...1.00IN
WIND...<50MPH
$$
FRYE2 follow-up statements
288
WWUS53 KSGF 262159
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
459 PM CDT TUE APR 26 2016
MOC225-229-262230-
/O.CON.KSGF.SV.W.0028.000000T0000Z-160426T2230Z/
WEBSTER MO-WRIGHT MO-
459 PM CDT TUE APR 26 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR NORTHEASTERN WEBSTER AND NORTHWESTERN WRIGHT COUNTIES...
AT 458 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR NIANGUA...OR
8 MILES EAST OF MARSHFIELD...MOVING EAST AT 20 MPH. THIS STORM HAS A
HISTORY OF PRODUCING QUARTER SIZED HAIL SOUTH OF NIANGUA.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
HARTVILLE... NIANGUA...
DUNCAN... RADER...
ODIN... GROVESPRING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3726 9284 3748 9283 3748 9253 3747 9249
3721 9248
TIME...MOT...LOC 2158Z 270DEG 16KT 3735 9275
HAIL...1.00IN
WIND...<50MPH
$$
FRYE449
WWUS53 KSGF 262230
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
530 PM CDT TUE APR 26 2016
MOC225-229-262239-
/O.EXP.KSGF.SV.W.0028.000000T0000Z-160426T2230Z/
WEBSTER MO-WRIGHT MO-
530 PM CDT TUE APR 26 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WEBSTER AND
NORTHWESTERN WRIGHT COUNTIES WILL EXPIRE AT 530 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. SMALL HAIL MAY
STILL OCCUR WITH THIS STORM AS IT CONTINUES TO MOVE EAST.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FOR
SOUTHWESTERN MISSOURI.
LAT...LON 3726 9284 3748 9283 3748 9253 3747 9249
3721 9248
TIME...MOT...LOC 2228Z 270DEG 16KT 3735 9275
$$
FRYEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 2:50 PM CDT, 1 hour 54 minutes earlier.
Area forecast discussion, Apr 26, 2:50 PM CDT, 1 hour 54 minutes before
Area Forecast Discussion National Weather Service Springfield MO 250 PM CDT TUE APR 26 2016 .SHORT TERM...(This evening through Wednesday) Ongoing thunderstorms were becoming more outflow structured across southwest and south central Missouri this afternoon. This will lead to further weakening with time, and we may consider cancelling the Severe Thunderstorm Watch early. The main show will occur tonight as a line of thunderstorms approaches the Kansas and Missouri state line toward midnight. We think a few of these storms could become organized, with the potential for damaging wind gusts and small hail. With 0 to 3 km shear vectors screaming to the north northeast at 40 to 45 knots, any northwest to southeast oriented line segments will have the chance of spinning up some meso-vorts with a tornado risk. However, it's quite uncertain that any segments will evolve into this northwest to southeast structure. This is more of a short term forecast challenge. Storms are expected to continue through the Highway 65 corridor, and should weaken as they approach the eastern Ozarks. Additional storms will possible Wednesday as the main cold front shifts through southern Missouri during the daytime hours. There is a severe risk for hail and wind east of Highway 65. All precipitation should exit the Ozarks Wednesday evening. .LONG TERM...(Thursday through Tuesday) A small window of quiet weather is expected Thursday into Friday with mild temperatures. The risk for organized storms will ramp up Friday night into Saturday, as another negatively tilted storm system approaches from the west. This system will need to be monitored closely as several ingredients could come together for an episode of severe thunderstorms. There doesn't appear to be any potential negatives for Friday night and Saturday's set up at the moment. Sunday into Monday the pattern would offer another window of quiet weather with mild temperatures. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Pilots flying in and out of the southwest Missouri airports will need to monitor the radar today and tonight. A big storm system was approaching the region from the west, which will force showers and thunderstorms later today and tonight. Some thunderstorms were already ongoing across central Missouri, and are expected to slowly drift into far southern Missouri by this afternoon. Surface winds could be gusty at times this afternoon. If any storms directly impacts an airfield, look for significantly reduced flight conditions, especially if some of these storms become severe. Safe Travels. && .SGF Watches/Warnings/Advisories... MO...NONE. KS...NONE. && SHORT TERM...Cramer LONG TERM...Cramer AVIATION...Cramer
Hazardous weather outlook, Apr 26, 3:15 PM CDT, 1 hour 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 315 PM CDT TUE APR 26 2016 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-272015- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 315 PM CDT TUE APR 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED TORNADO RISK. LIMITED HAIL RISK. ELEVATED THUNDERSTORM WIND DAMAGE RISK. LIMITED FLOODING RISK. SIGNIFICANT LIGHTNING RISK. DISCUSSION... THUNDERSTORMS WILL CONTINUE TO IMPACT PORTIONS OF CENTRAL AND SOUTH CENTRAL MISSOURI THIS AFTERNOON. A FEW STORMS COULD CONTAIN WINDS UP TO 60 MPH AND HAIL UP TO THE SIZE OF QUARTERS. THE PRIMARY WAVE OF SEVERE THUNDERSTORMS IS EXPECTED TO APPROACH THE MISSOURI AND KANSAS STATE LINE AFTER 10 PM THIS EVENING. DAMAGING WIND GUSTS WILL BE THE PRIMARY HAZARD WITH THESE STORMS. IF A LINE SEGMENT CAN BECOME ORIENTED FROM NORTHWEST TO SOUTHEAST...THEN A COUPLE OF TORNADOES CAN NOT BE RULED OUT. STORMS ARE EXPECTED TO WEAKEN LATE TONIGHT AS THEY SHIFT EAST OF THE HIGHWAY 65 CORRIDOR. THEREFORE THE BETTER CHANCES FOR SEVERE STORMS WILL BE WEST OF HIGHWAY 65. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE THUNDERSTORMS WILL LINGER INTO WEDNESDAY MORNING OVER THE EASTERN OZARKS WHERE SOME STRONG TO SEVERE STORMS WILL REMAIN POSSIBLE. IF ENOUGH INSTABILITY CAN REDEVELOP DURING THE AFTERNOON...ADDITIONAL STRONG TO SEVERE STORMS WILL BE POSSIBLE EAST OF HIGHWAY 65 WEDNESDAY AFTERNOON AS A SURFACE FRONT PUSHES THROUGH. SEVERE STORMS ARE AGAIN FORECASTED FRIDAY NIGHT THROUGH SATURDAY AS A STRONG STORM SYSTEM APPROACHES FROM THE WEST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED IN THE NEXT THREE HOURS FOR FOR PORTIONS OF SOUTHEAST KANSAS AND THE MISSOURI OZARKS. && MORE DETAILED INFORMATION CAN BE ACCESSED AT: HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE) THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE) CRAMER
In the hours before
Special weather statement, Apr 26, 4:16 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 416 PM CDT TUE APR 26 2016 MOZ082-092-262200- WRIGHT MO-TEXAS MO- 416 PM CDT TUE APR 26 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WRIGHT AND WEST CENTRAL TEXAS COUNTIES UNTIL 500 PM CDT... AT 416 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR MOUNTAIN GROVE...MOVING NORTHEAST AT 25 MPH. NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IN THE ADVISORY INCLUDE... MOUNTAIN GROVE... DAWSON... HUGGINS... BENDAVIS... GRAFF... BUCYRUS... PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3710 9229 3717 9243 3747 9225 3733 9198 TIME...MOT...LOC 2116Z 217DEG 21KT 3720 9231 FRYE
Special weather statement, Apr 26, 4:23 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
423 PM CDT TUE APR 26 2016
MOZ090-262200-
GREENE MO-
423 PM CDT TUE APR 26 2016
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN GREENE COUNTY UNTIL 500
PM CDT...
AT 423 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
STRAFFORD...MOVING NORTHEAST AT 15 MPH.
NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IN THE ADVISORY INCLUDE...
SPRINGFIELD... STRAFFORD...
FAIR GROVE... BASSVILLE...
TURNERS... EBENEZER...
THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 76 AND 89...AND NEAR
MILE MARKER 91.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3742 9331 3741 9308 3727 9308 3727 9306
3716 9306 3716 9332
TIME...MOT...LOC 2123Z 245DEG 12KT 3731 9307
FRYELocal storm report, Apr 26, 4:34 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
434 PM CDT TUE APR 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM HAIL 1 NW MARSHFIELD 37.35N 92.92W
04/26/2016 M1.00 INCH WEBSTER MO PUBLIC
QUARTER SIZE HAIL 1 MILE NORTHWEST OF MARSHFIELD
&&
BURCHFIELDLocal storm report, Apr 26, 4:35 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
435 PM CDT TUE APR 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0427 PM HAIL MARSHFIELD 37.34N 92.91W
04/26/2016 M1.00 INCH WEBSTER MO AMATEUR RADIO
QUARTER SIZE HAIL IN MARSHFIELD
&&
BURCHFIELDSpecial weather statement, Apr 26, 4:41 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 441 PM CDT TUE APR 26 2016 MOZ082-097-262215- TEXAS MO-HOWELL MO- 441 PM CDT TUE APR 26 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HOWELL AND SOUTHEASTERN TEXAS COUNTIES UNTIL 515 PM CDT... AT 440 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES NORTHEAST OF WILLOW SPRINGS...MOVING NORTHEAST AT 25 MPH. NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IN THE ADVISORY INCLUDE... SUMMERSVILLE... CLEAR SPRINGS... ARROLL... PINE CREST... HARTSHORN... EUNICE... PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3713 9200 3733 9165 3705 9166 3694 9184 TIME...MOT...LOC 2140Z 230DEG 20KT 3710 9184 FRYE
Local storm report, Apr 26, 4:43 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
443 PM CDT TUE APR 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL 3 ESE MARSHFIELD 37.32N 92.85W
04/26/2016 M1.00 INCH WEBSTER MO AMATEUR RADIO
QUARTER SIZE HAIL SOUTHEAST OF MARSHFIELD
&&
BURCHFIELDThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 10:26 AM CDT | Special Weather Statement | SGF | Benton, Morgan | 49 min |
| Apr 26, 10:47 AM CDT | Severe Thunderstorm Warning | SGF | Benton, Morgan | 43 min |
| Apr 26, 11:14 AM CDT | Severe Thunderstorm Warning | SGF | Benton, Camden, Miller, Morgan | 46 min |
| Apr 26, 4:04 PM CDT | Severe Thunderstorm Warning | SGF | Greene, Webster | 41 min |
| Apr 26, 4:16 PM CDT | Special Weather Statement | SGF | Texas | 44 min |
| Apr 26, 4:23 PM CDT | Special Weather Statement | SGF | Greene | 37 min |
| Apr 26, 4:41 PM CDT | Special Weather Statement | SGF | Texas | 34 min |
| Apr 26, 5:09 PM CDT | Special Weather Statement | SGF | Webster | 51 min |
| Apr 26, 5:29 PM CDT | Special Weather Statement | SGF | Wright | 46 min |
| Apr 26, 5:48 PM CDT | Special Weather Statement | SGF | Douglas | 42 min |
| Apr 26, 6:30 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Howell, Texas, Wright | 45 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.